MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTROMY; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTROMY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60PFSS40
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the end of the trach has deformity.The customer got it out of the box and inspected the tracheostomy tube and saw that the distal end of the tube looked kinked or irregular.The wire inside seem to be bent and not uniform.
 
Additional Manufacturer Narrative
Other text: d4: device serial number/lot number is unknown.H4: device manufacturing date could not be determined.H6: event problem and evaluation codes: updated.H10: no lot number was provided; therefore, device history record review could not be performed.A product sample and one photo was received for evaluation.Visual inspection of the photo and sample showed a deformation on tube tip.The root cause of the reported issue was found to be manufacturing mishandling during unload.Customer complaint notification was made to production personnel to explain the importance to adherence or following in the manufacturing procedure, by quality engineer on 18/jan/2023.This remediation mdr was generated under protocol b10010579, as a result of warning letter cms# 617147.

Brand Name
BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTROMY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15188592
Report Number3012307300-2022-14995
Device Sequence Number5603278
Product Code JOH
UDI-Device Identifier15021312516784
UDI-Public15021312516784
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number60PFSS40
Device Catalogue Number60PFSS40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown